Alert archive / Maine / Gale Warnings in 2016

Gale Warning 11, NWS Caribou, ME

February 15, 2016

NWS Caribou, ME issued this gale warning at Feb 15, 2016, 2:53 PM EST. It took effect at Feb 16, 2016, 4:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2016, 2:53 PM EST (19:53 UTC)
In effect from
Feb 16, 2016, 4:00 AM EST
Expired
Feb 16, 2016, 2:43 AM EST
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

579 
WHUS71 KCAR 151953
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
253 PM EST MON FEB 15 2016

ANZ050>052-160400-
/O.UPG.KCAR.GL.A.0005.160216T0900Z-160217T1200Z/
/O.NEW.KCAR.GL.W.0011.160216T0900Z-160217T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
253 PM EST MON FEB 15 2016

...GALE WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 50 
  KT. SEAS 17 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
532 
WHUS71 KCAR 160302
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1002 PM EST MON FEB 15 2016

ANZ050>052-161115-
/O.CON.KCAR.GL.W.0011.160216T0900Z-160217T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1002 PM EST MON FEB 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST
WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT.
  SEAS 17 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CB
691 
WHUS71 KCAR 160743
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
243 AM EST TUE FEB 16 2016

ANZ050>052-161545-
/O.UPG.KCAR.GL.W.0011.160216T0900Z-160217T1200Z/
/O.NEW.KCAR.SR.W.0003.160216T2200Z-160217T0600Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
243 AM EST TUE FEB 16 2016

...STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 15, 12:16 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 15, 12:16 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1216 PM EST MON FEB 15 2016

.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE REGION INTO MONDAY.
STRONG LOW PRESSURE WILL TRACK WEST OF THE REGION TUESDAY AND DRAW MUCH
WARMER AIR INTO THE REGION. HIGH PRESSURE AND COLDER AIR RETURNS
THURSDAY INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE 12:15 PM: HAVE ADJUSTED TEMPERATURE... DEW POINT AND WIND
BASED ON LATEST OBSERVATIONS. NO OTHER CHANGES.

PREVIOUS DISCUSSION...
HIGH PRESSURE WILL QUICKLY CREST OVER THE AREA THIS MORNING AND
GIVE WAY TO A WARMING SOUTHERLY FLOW THIS AFTERNOON. THE WIND
SHIFT MAY PRODUCE SOME CLOUDINESS DOWN EAST...BUT OTHERWISE EXPECT
SUNNY SKIES WITH HIGHS MODERATING TO READING IN THE TEENS AND EVEN
20S IN COASTAL HANCOCK AND WASHINGTON COUNTIES. CLOUDS WILL
QUICKLY THICKEN TONIGHT. LOWS WILL OCCUR EARLY IN THE EVENING AND
TEMPERATURES WILL RISE THE REMAINDER OF THE NIGHT WITH A STRONG
SOUTHERLY FLOW. OVERRRUNING SNOW WILL BREAK OUT LATE EVENING FOR
THE SOUTHERN HALF OF THE FORECAST AREA AND COVER THE ENTIRE
FORECAST AREA AFTER MIDNIGHT. BY DAYBREAK...PRECIPITATION WILL
HAVE CHANGED TO RAIN FOR THE DOWN EAST REGION AND BANGOR. FREEZING
RAIN WILL BE MIXING WITH THE SNOW AS FAR NORTH AS HOULTON AND
GREENVILLE BY EARLY TUESDAY MORNING. OVERALL ACCUMULATIONS WILL BE
2 TO 4 INCHES BEFORE THE CHANGEOVER IN THE INTERIOR. EXPECT LESS
SNOW IN THE DOWN EAST REGION AND HAVE EXCLUDED THEM FROM THE
WINTER WEATHER ADVISORY AT THIS TIME. ALTHOUGH THE WARM AIR
ADVECTION WILL BE VERY RAPID...HAVE CONCERNS ABOUT ICY SURFACES
LINGERING WELL AFTER AIR TEMPERATURES HAVE RISEN ABOVE 32F LATER
IN THE NIGHT AND TUESDAY MORNING.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AT THE START OF THE SHORT TERM, SFC LOW WL BE SITTING ACRS THE MID-
ATLANTIC STATES. WMFNT WL BE DRAWN ACRS CWA DRG THE DAY ON TUE
BRINGING WARM TEMPS AND PW VALUES BTWN 4-5 SD ABV NORMAL. AT THE
START OF THE PD EXPECT RAIN TO BE FALLING DOWNEAST AND IN THE BANGOR
REGION WITH FZRA/SN IN THE CNTRL HIGHLANDS INTO SE AROOSTOOK AND ALL
SNOW FURTHER TO THE NORTH. WARM AIR BEING DRAWN UP ON STRONG SRLY
FLOW WL ALLOW ENTIRE CWA TO GO OVR TO ALL RAIN BY 21Z TUE.

BFR PCPN TRANSITIONS OVR TO ALL LIQUID EXPECT BTWN 3-5 INCHES OF
SNOW TO FALL NORTH OF A GREENVILLE-HOULTON LINE. A FEW HUNDREDTHS OF
FZRA WL FALL ON TOP OF SNOW AS WARM AIR TRANSITIONS THE SNOW OVR TO
RAIN, MAINLY IN THE CNTRL HIGHLANDS THUS WL KEEP WINTER WX
ADVISORIES GOING THRU 18Z FOR MOST OF CWA NORTH OF A DOVER-FOXCROFT
TO DANFORTH LINE WITH AREAS TO THE SOUTH DROPPING OFF AT 15Z.

IN ADDITION TO THE WINTER PCPN EXPECTED SIGNIFICANT WINDS WL LKLY
OCCUR AS LOPRES DEEPENS BLO 985MB NR THE ST. LAWRENCE. H9 LLJ OF
ARND 70KTS PROGGED LATE TUE AFTN THRU 06Z WED ALONG IMMEDIATE COAST.
HV ISSUED HIGH WIND WATCH FOR COASTAL HANCOCK AND WASHINGTON ZONES
FM 22Z TUE THRU 06Z WED. WL ALLOW LATER SHIFTS TO ADJUST WATCH AND
POSSIBLY EVENTUAL WARNINGS FURTHER NORTH.

CDFNT MVS THRU CWA BY 12Z WED SWITCHING WHATEVER PCPN RMNS BACK
OVER TO SNOW. DIURNAL RANGE FOR WED WL LKLY BE SOME 3-5 DEGREES
WITH HIGHS DRG THE AFTN IN THE L30S FOR THE NORTH WOODS TO L40S
ALONG THE COAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIPRES BUILDS INTO CWA IN WAKE OF DEPARTING SYSTEM TO BEGIN THE
LONG TERM. EXPECT NR NORMAL TEMPS THRU THE END OF THE WEEK BFR
WARM ADVECTION OCCURS AHD OF NEXT APPCHG SYSTEM FOR THE WEEKEND.
MAX TEMPS OVR THE WEEKEND WL LKLY RISE ABV FZG FOR THE MAJORITY
OF THE AREA. LOOKS AS THO SNOW WL START OFF SAT MRNG THEN MIX WITH
AND POSSIBLY CHG TO RAIN BY AFTN.

QUITE A BIT OF DISAGREEMENT EXISTS BTWN GFS AND EC AFT 00Z SUN
WITH GFS JUST MVG TROF THRU WHILE EC SPINS UP SFC LOW NR THE BAY
OF FUNDY LATE IN THE WEEKEND AND RETROGRADES IT THRU EARLY IN THE
WEEK. RMNS TO BE SEEN WHAT HAPPENS WITH THIS SYSTEM.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR THOUGH TODAY EXCEPT BHB AND MACHIAS WHERE MVFR CIGS
WILL DEVELOP THIS AFTERNOON. OTHERWISE...MVFR CIGS WILL RAPIDLY
SPREAD NORTH THIS EVENING AND THEN SNOW WILL BREAK OUT LATE THIS
EVENING WITH IFR FOR BHB AND BGR. THIS SNOW WILL MOVE UP TO COVER
ALL TERMINALS AFTER MIDNIGHT WITH LIFR CONDITIONS AT TIMES.

SHORT TERM: RAIN WILL BE ONGOING IN BHB BY THE BEGINNING OF THE
SHORT TERM WITH POSSIBLE MIXED PCPN AT BGR AND POSSIBLY HUL.
FURTHER NORTH TERMINALS WILL LIKELY START OFF WITH SNOW BEFORE
MIXING WITH AND EVENTUALLY CHANGING TO RAIN LATE TUE AFTERNOON.
LOW MVFR/IFR TO START OFF WILL GIVE WAY TO IMPROVING CIGS AND
VSBYS AS LIQUID PCPN OCCURS. MAY SEE SOME RESTRICTIONS IN WAKE OF
FROPA WED MORNING BUT EXPECT IMPROVEMENT TO VFR BY AFTERNOON
THROUGH THE END OF THE WEEK.

&&

.MARINE...
NEAR TERM: HAVE CANCELLED THE SCA FROM EARLIER IN THE NIGHT AS
WINDS HAVE FALLEN BELOW CRITERIA. WILL MAINTAIN THE FREEZING SPRAY
ADVISORY UNTIL 7AM. THE NEXT EVENT WILL BE GALE FORCE WINDS LATE
TONIGHT.

SHORT TERM: WINDS WILL INCREASE TO GALE FORCE TUE MORNING,
POSSIBLY CONTINUING THRU WED MRNG. GALE WATCH HAS BEEN ISSUED.
WAVES WILL APPROACH 20FT TUE NIGHT IN SSE SWELL. SEAS DIMINISH
WED MRNG BUT WILL REMAIN ABOVE 5FT THROUGH THE END OF THE WEEK.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 1 AM TO 1 PM EST TUESDAY FOR
     MEZ001>006-010.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     TUESDAY FOR MEZ011-015-031-032.
     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR MEZ029-030.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     ANZ050>052.

&&

NEAR TERM...MIGNONE
Hazardous weather outlook, Feb 15, 6:57 AM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
657 AM EST MON FEB 15 2016

MEZ001>006-010-161200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
657 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-161200-
COASTAL HANCOCK-COASTAL WASHINGTON-
657 AM EST MON FEB 15 2016

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ016-017-161200-
INTERIOR HANCOCK-CENTRAL WASHINGTON-
657 AM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-015-031-032-161200-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
657 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-161200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
657 AM EST MON FEB 15 2016

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:05 AM ESTGale WatchCAR12 hr
Feb 15, 3:39 AM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington27 hr
Feb 15, 3:45 AM ESTHigh Wind WatchCARHancock, Washington23 hr

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.